Alert archive / New Jersey / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 38, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 10, 1999, 12:12 AM EDT for Sussex County, New Jersey. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 1999, 12:12 AM EDT (04:12 UTC)
- Expired
- Jul 10, 1999, 12:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
County Sussex County, NJ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:22 AM EDT | Thunderstorm Wind | Stillwater, NJ |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 100414 RRA SVRPHL NJC037-100445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1212 AM EDT SAT JUL 10 1999 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSSEX COUNTY IN NEW JERSEY. * UNTIL 1245 AM EDT. * AT 1211 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF SUSSEX... MOVING EAST AT 50 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS IS A DANGEROUS STORM. MOVE INSIDE A STRONG BUILDING AND DO NOT STAND NEAR WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. .END JAE/RNS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:26 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 8:26 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 830 PM EDT THU JUL 8 1999 AN AREA OF SHWRS AND TSTMS AND POTENTIALLY SVR WX WAS OVER NW PA. THIS AREA WAS HEADED DUE E AND WAS ASSOCIATED WITH A SHRT WAVE ALFT. THIS SHORT WAVE SKIRTS THE POCONOS/SUSSEX NJ TNGT SO I WILL UP POPS TO LIKELY THERE. FARTHER SOUTH...THERE IS SOME QUESTION WHETHER IT WILL MAKE IT. THERE SEEMS TO BE A SRN END TO THE ECHOES...SO EXTRAPOLATION AND ANY DIURTNAL DECR SHOULD KEEP THEM FROM PHL/SWARD. I WILL HOWEVER...ADD A LOW CHC TO THE NRN SUBURBS AND UP LEHIGH VALLY/NRN NY TO 50 PERCENT. WRKZFP AVBL. .PHI...SCA NJ/DE COASTS. RNS WOODWORTH
In the hours before
Special weather statement, Jul 9, 9:55 PM EDT, 2 hours 17 minutes before
PAZ054-055-060>062-100700- SPECIAL WEATHER STATEMENT - HEAT AND HUMIDITY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 955 PM EDT FRI JUL 9 1999 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE POCONOS AND THE LEHIGH VALLEY OF PENNSYLVANIA UNTIL 300 AM EDT SATURDAY MORNING. A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA AT 945 PM WILL CONTINUE TO MOVE RAPIDLY TO THE EAST AROUND 55 MPH. THESE THUNDERSTORMS HAVE THE POTENTIAL FOR LARGE HAIL UP TO AN INCH AND STRONG WIND GUSTS TO 80 MPH. OUTDOOR FURNITURE AND OTHER SMALL OBJECTS SHOULD BE SECURED UNTIL THE THREAT OF SEVERE THUNDERSTORMS ENDS. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MT HOLLY NEW JERSEY WHICH IS AVAILABLE ON NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/PHI. ROSS
Special weather statement, Jul 9, 9:55 PM EDT, 2 hours 17 minutes before
PAZ054-055-060>062-100700- SPECIAL WEATHER STATEMENT - HEAT AND HUMIDITY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 955 PM EDT FRI JUL 9 1999 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE POCONOS AND THE LEHIGH VALLEY OF PENNSYLVANIA UNTIL 300 AM EDT SATURDAY MORNING. A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA AT 945 PM WILL CONTINUE TO MOVE RAPIDLY TO THE EAST AROUND 55 MPH. THESE THUNDERSTORMS HAVE THE POTENTIAL FOR LARGE HAIL UP TO AN INCH AND STRONG WIND GUSTS TO 80 MPH. OUTDOOR FURNITURE AND OTHER SMALL OBJECTS SHOULD BE SECURED UNTIL THE THREAT OF SEVERE THUNDERSTORMS ENDS. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MT HOLLY NEW JERSEY WHICH IS AVAILABLE ON NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/PHI. ROSS
Nearby
Severe Thunderstorm Warnings in New Jersey, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.